MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-100LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip was being used on (b)(6) 2024 during a robot-assisted gastrectomy and ¿the sound reduction cap valve was broken and fell into the patient's body.The fragment was visible inside the patient's body cabity and was retrieved using forceps.¿ there was no impact or injury to the patient or user.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
Received one ias12-100lpi in opened original packaging.Lot number was verified.Performed a visual inspection, the blue rubber seal is torn.All pieces were returned.A root cause cannot be determined; however, based upon evaluation of the device; a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 37 reports, regarding 40 devices, for this device family and failure mode.During this same time frame 1,591,926 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.Do not use excessive downward force.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, ias12-100lpi 12 mm access port & palm grip obt w/bladeless optical tip was being used on (b)(6) 2024 during a robot-assisted gastrectomy and ¿the sound reduction cap valve was broken and fell into the patient's body.The fragment was visible inside the patient's body cabity and was retrieved using forceps.¿.There was no impact or injury to the patient or user.The procedure was completed with an alternate same device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20199302
Report Number3007305485-2024-00132
Device Sequence Number12639219
Product Code GCJ
UDI-Device Identifier10845854045640
UDI-Public(01)10845854045640(17)261002(10)202310034
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Catalogue NumberIAS12-100LPI
Device Lot Number202310034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic